Ohio, 2025Flash Flooding in Ohio, June 30, 2025
June 30, 2025 · NWS ILN · 2 events in 2 counties and zones
Scattered thunderstorms developed in a warm and humid airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in a warm and humid airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 1:10 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 30, 1:10 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
210 PM EDT Mon Jun 30 2025
.SYNOPSIS...
Showers and thunderstorms are expected this afternoon and evening.
A cold front will move through on Tuesday, bringing with it
additional thunderstorm chances. Mostly dry conditions are expected
for Wednesday and Thursday, with warmer temperatures expected by the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Ohio Valley remains in a warm sector with a warm and moist air mass
in place. Atmosphere has become unstable as well which has helped
support scattered to numerous showers and thunderstorms early this
afternoon. Given the high moisture content, with precipitable water
values near 2 inches, the main threat from storms will be heavy
rainfall. In addition to high rainfall rates, any storms that move
over the same areas may lead to localized instances of flash
flooding. Stronger storms could also produce isolated strong wind
gusts, although this risk looks a little less than previous days
given slightly less favorable instability (including lower expected
DCAPE).
Convection will wane in the evening however can't rule out some
lingering showers into the night. A disturbance/approaching cold
front will bring a better chance or wider coverage of showers across
the Tri-State area close to sunrise.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Cold front moves across across the area during the daytime Tuesday.
Expect showers to be ongoing at the beginning of Tuesday across the
Tri-State area, and showers and a few thunderstorms are expected to
move eastward through the morning and afternoon hours. Chances of
rain will decrease from west to east during the afternoon as drier
air starts to move in behind the cold front. Highs will be in the mid
80s.
With drier air and high pressure building in Tuesday night, skies
will become clear with lows down into the lower to mid 60s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The first completely dry day locally in quite some time is expected
on Wednesday as sfc high pressure and slightly drier/cooler air
builds into the region. This will mark the beginning of a much-
needed reprieve from daily widespread shower/storm chances, with an
opportunity for areas that have been impacted by recent heavy
rain/flooding to dry out a bit. Temps on Wednesday will be slightly
below seasonal norms, which will likely be the only day in the long
term period where the daily averages may be below normal. A warming
trend is expected toward the end of the workweek once again, with
the lone exception to this being the potential for a S/W to drift
into northeast/central OH into late Thursday, which may bring with
it some enhanced cloud cover and slightly "cooler" temps and perhaps
some low-end rain/storm chances as well. But the southern
progression of this feature is far from certain at this juncture,
with trends suggesting that most spots locally will remain dry
through this weekend.
In general, warmer and more humid conditions will return to the area
by this weekend, with dry conditions favored at this juncture. The
next opportunity for more widespread rain/storm chances will hold
off until Monday/Tuesday of next week. Until then, the ILN FA will
feel the impacts of an expanding midlevel ridge across the mid MS
Rvr Vly and wrn OH Vly this weekend, offering seasonably warm and
humid conditions. The combination of heat and humidity may push heat
index values close to 100 degrees by Sunday/Monday, but will wait
until there is a bit more agreement in the data before adding to the
HWO given the uncertainties in the timing of the arrival of the next
front.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Scattered to numerous showers and thunderstorms have developed early
this afternoon in a warm, moist and unstable air mass. Expect a
decent coverage of storms to persist through the rest of the
afternoon, occasionally impacting terminal sites with brief MVFR/IFR
conditions. Coverage should be less this evening, although there is
still a chance of showers, with the potential for some MVFR stratus
to form late tonight. Guidance is showing some continuity in showers
affecting all terminals Tuesday morning as a cold front moves into
the area. The cold frontal passage will lead to a wind shift by
Tuesday afternoon.
OUTLOOK...Thunderstorms possible through Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...KC
AVIATION...BPP
Hazardous weather outlook, Jun 30, 3:16 AM EST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
416 AM EDT Mon Jun 30 2025
INZ050-058-059-OHZ026-034-035-042>046-051>056-060-061-010830-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-
416 AM EDT Mon Jun 30 2025
This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Severe thunderstorms will be possible today, primarily this
afternoon into this evening. Damaging winds and isolated flooding are
expected to be the primary threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
INZ066-073>075-080-KYZ089>100-OHZ062>065-070>074-077>082-088-010830-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Greene-Fayette-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
416 AM EDT Mon Jun 30 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio,
southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Severe thunderstorms will be possible today, primarily this
afternoon into this evening. Damaging winds and isolated flooding are
expected to be the primary threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Severe thunderstorms will also be possible on Tuesday with damaging
winds the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Jun 30, 12:34 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
134 PM EDT Mon Jun 30 2025
OHZ065-301830-
Fairfield OH-
134 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FAIRFIELD COUNTY THROUGH 230 PM EDT...
At 134 PM EDT, a strong thunderstorm was located near Lancaster,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain. Funnel clouds
are also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Lancaster, Baltimore, Pleasantville, Fairfield Beach, Thurston,
Carroll, Rushville, West Rushville, Fairfield County Airport, and
Dumontville.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3977 8240 3972 8269 3980 8273 3992 8247
3984 8247 3983 8240
TIME...MOT...LOC 1734Z 253DEG 11KT 3978 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
McGinnisFlash Flood, Ross
- When
- June 30, 4:00 PM EST to 5:00 PM EST
- Where
- Ross County, 2.08 mi SE of Clarksburg to 2.37 mi NNE of Greenland
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 39.481, -83.120
Several inches of water were flowing across Westfall and Bush Mill Roads near State Route 207.
Flash Flood, Hocking
- When
- June 30, 5:30 PM EST to 6:30 PM EST
- Where
- Hocking County, 1.48 mi NE of Haynes to 1.42 mi NE of Haynes
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.447, -82.663
A portion of Grin Hollow Road was washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Delaware, June 30, 20251 death · 1 injured · $3,000 · EF0 · 11 events
- Flash Flooding and Flooding in Pennsylvania, June 30, 2025$59,000 · 61 kt wind · 21 events
- Flash Flooding and Damaging Wind in Texas, June 30, 2025$60,000 · 70 kt wind · 3 events
- Flash Flooding and Flood in Oklahoma, June 30, 2025$50,000 · 57 kt wind · 4 events
- Damaging Winds in Michigan, June 30, 2025$51,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, June 30, 2025$23,000 · 56 kt wind · 6 events
- Flash Flooding in Pennsylvania, June 30, 2025$20,000 · 2 events
- Damaging Winds in New Jersey, June 30, 202550 kt wind · 13 events
- Flash Flood and Damaging Wind in Tennessee, June 30, 2025$14,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 30, 2025$1,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Maryland, June 30, 20256 events
- Dust Storm and Damaging Winds in Arizona, June 30, 2025$1,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267690, 1267687.